Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 68, NWS Midland/Odessa, TX

July 14, 2025Dawson County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 14, 2025, 7:43 PM CDT for Dawson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2025, 7:43 PM CDT (00:43 UTC)
Expired
Jul 14, 2025, 10:45 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Dawson County, TX

The radar

The Midland/Odessa radar (KMAF), 93 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 992 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
992 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1848 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WGUS54 KMAF 150043
FFWMAF
TXC115-150345-
/O.NEW.KMAF.FF.W.0068.250715T0043Z-250715T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
743 PM CDT Mon Jul 14 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Central Dawson County in western Texas...

* Until 1045 PM CDT.

* At 743 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lamesa, Lamesa Municipal Airport, Welch, Los Ybanez, Arvana, 
  Punkin Center and Hancock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3264 10203 3294 10219 3295 10189 3265 10183

FLASH FLOOD...RADAR INDICATED

$$

Hennig
1 follow-up statement
340 
WGUS74 KMAF 150210
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
910 PM CDT Mon Jul 14 2025

TXC115-150345-
/O.CON.KMAF.FF.W.0068.000000T0000Z-250715T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dawson TX-
910 PM CDT Mon Jul 14 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT THIS 
EVENING FOR CENTRAL DAWSON COUNTY...

At 910 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 2 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lamesa, Lamesa Municipal Airport, Welch, Los Ybanez, Arvana, 
  Punkin Center and Hancock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3264 10203 3294 10219 3295 10189 3265 10183

FLASH FLOOD...RADAR INDICATED

$$

Hennig

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:19 PM CDT, 1 hour 24 minutes earlier. Its key messages:

  • Updated at 617 PM CDT Mon Jul 14 2025
  • Shower/thunderstorm chances continue through the end of the week, mainly in/near the higher terrain (30-70% there, 10-30% elsewhere). Localized flash flooding remains possible.
  • High temperatures gradually warm towards normal through the week. Return of near 100F temperatures possible next weekend.
  • Rain chances (<30%) decrease this weekend and into early next week.
Area forecast discussion, Jul 14, 6:19 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
619 PM CDT Mon Jul 14 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 617 PM CDT Mon Jul 14 2025

- Shower/thunderstorm chances continue through the end of the
  week, mainly in/near the higher terrain (30-70% there, 10-30%
  elsewhere). Localized flash flooding remains possible.

- High temperatures gradually warm towards normal through the
  week. Return of near 100F temperatures possible next weekend.

- Rain chances (<30%) decrease this weekend and into early next
  week.

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 1244 PM CDT Mon Jul 14 2025

WV imagery this afternoon shows an upper ridge extending from just
of the SoCal coast into the Central Plains, and another covering the
Gulf Coast states, with a stubborn col running SW-NE through Texas.
Aside from the usual orographic activity over the higher terrain due
to easterly upslope flow, CAMs develop a region of convection to the
southeast in line w/the orientation of the col, and this will result
in isolated convection tonight, mainly over the lower Trans Pecos.
KMAF 12Z RAOB came in w/a PWAT of 1.16", just over the daily mean of
1.12", so any widespread flood threat has ceased to exist.  The LLJ
is forecast to be tepid overnight...well under 30 kts...so overnight
minimums should bottom out right around normal.

Tuesday, the col remains oriented SW-NE over the southeastern half
of the CWA, for another round of convection from south of I-10 up
through the southeast Permian Basin and Western Low Rolling Plains.
As soils continue to dry out, thicknesses will increase, resulting
in a continuing warming trend.  Even so, highs Tuesday afternoon
will still come in 3-4 F below climatology, adding a degree or so
onto today's highs.

Tuesday night, the LLJ increases a bit, and mixing will keep
overnight lows a couple of degrees warmer than tonight.  Convection
should taper off to the south during the evening hours.

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 1244 PM CDT Mon Jul 14 2025

Rain chances remain highest over the Davis Mountains (30-70%) and
southeast New Mexico (10-50%) heading into the middle/late parts of
the week as a monsoonal weather pattern continues over the region.
Ridging remains across the southern CONUS, resulting in a gradual
warming trend during the extended. Highs ranging from the low to mid
90s through Saturday and upper 90s to triple digits by Sunday/early
next week (80s over the higher terrain) are forecast. Expect
overnight lows in the low to mid 70s for most with 60s over the
higher terrain. At this time, rain chances (<30%) decrease late in
the period.

Greening

&&

.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Mon Jul 14 2025

VFR conditions and modest and occasionally gust southeast winds
will continue the next 24 hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               69  91  72  93 /  10  20   0   0
Carlsbad                 68  91  71  96 /   0  10   0   0
Dryden                   72  91  73  95 /  20  30  10  10
Fort Stockton            69  93  73  96 /   0  20   0  20
Guadalupe Pass           65  86  68  89 /   0  10   0  10
Hobbs                    66  89  69  93 /   0   0   0   0
Marfa                    61  86  64  87 /   0  40  10  50
Midland Intl Airport     70  90  73  94 /   0  20   0   0
Odessa                   69  89  72  93 /   0  10   0   0
Wink                     68  92  72  96 /   0  10   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...44
LONG TERM....55
AVIATION...10

In the hours before

Local storm report, Jul 14, 2:52 PM CDT, 4 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
252 PM CDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     Flash Flood      1 S Midland             31.99N 102.08W
07/01/2025                   Midland            TX   Emergency Mngr

            4 vehicles stalled in high water due to
            flash flooding across southern portions of
            Midland.

&&

AH
Local storm report, Jul 14, 3:03 PM CDT, 4 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
303 PM CDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Flash Flood      1 SW Midland            31.99N 102.10W
07/03/2025                   Midland            TX   Emergency Mngr

            Corrects previous flash flood report from 1
            SW Midland. 21 vehicles stalled in high
            water due to flash flooding across various
            portions of Midland, TX.

&&

AH
Special weather statement, Jul 14, 5:55 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
555 PM CDT Mon Jul 14 2025

TXZ046-047-142330-
Dawson TX-Borden TX-
555 PM CDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BORDEN AND
NORTHEASTERN DAWSON COUNTIES THROUGH 630 PM CDT...

At 554 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Gail, moving northwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Borden
and northeastern Dawson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3289 10152 3277 10161 3280 10184 3296 10179
      3296 10160
TIME...MOT...LOC 2254Z 118DEG 9KT 3285 10165

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

10
Special weather statement, Jul 14, 6:24 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
624 PM CDT Mon Jul 14 2025

TXZ046-150000-
Dawson TX-
624 PM CDT Mon Jul 14 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN DAWSON COUNTY
THROUGH 700 PM CDT...

At 624 PM CDT, Doppler radar was tracking strong thunderstorms 7
miles south of O'Donnell, or 11 miles northeast of Lamesa. These
thunderstorms were nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Punkin Center, Hancock, and Arvana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3275 10170 3279 10207 3296 10207 3296 10170
TIME...MOT...LOC 2324Z 153DEG 4KT 3285 10183

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

10
Special weather statement, Jul 14, 6:44 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
644 PM CDT Mon Jul 14 2025

TXZ046-150000-
Dawson TX-
644 PM CDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DAWSON COUNTY
THROUGH 700 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm over
Welch, or 17 miles northwest of Lamesa, moving west at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Welch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3296 10207 3279 10207 3280 10220 3296 10220
TIME...MOT...LOC 2344Z 087DEG 8KT 3293 10213

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

10
Special weather statement, Jul 14, 6:59 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
659 PM CDT Mon Jul 14 2025

TXZ045-046-150030-
Dawson TX-Gaines TX-
659 PM CDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GAINES AND DAWSON
COUNTIES THROUGH 730 PM CDT...

At 658 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lamesa, moving west at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lamesa, Lamesa Municipal Airport, Welch, Los Ybanez, Sparenberg,
Punkin Center, Patricia, Arvana, Hancock, McKenzie Lake, Tenmile,
Key, and Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3253 10170 3253 10220 3263 10232 3296 10239
      3296 10171
TIME...MOT...LOC 2358Z 087DEG 8KT 3270 10194

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

10

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.